Hail, Dekalb
- When
- May 10, 7:50 PM CST to 7:54 PM CST
- Where
- Dekalb County, 2 mi E of Sylvania
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.567, -85.800
Penny size hail was reported.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 10, 12:14 PM CST, 7 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 114 PM CDT TUE MAY 10 2005 .DISCUSSION... 17Z TEMPS ARE IN THE UPPER 70S ACROSS MOST OF THE CWA WITH MID 70S IN THE FORT PAYNE AREA. FAIRLY EXTENSIVE CU FIELD ALSO ACROSS THE TENNESSEE VALLEY WITH FEW ECHOS IN SRN CULLMAN COUNTY ATTM. SPC DID PUT A SLIGHT OUTLOOK SOUTH/SOUTHEAST OF OUR CWA...ACTUALLY CLIPPING PARTS OF MARSHALL AND MOST OF DEKALB COUNTIES...MAINLY FOR A COLD MID LEVEL POOL AND 5H TROF NOW MOVING INTO GA/SE AL. FOR NOW PLAN ON JUST INCLUDING A 10 POP FOR ENTIRE CWA...WILL MONITOR RADAR TRENDS TO SEE IF A SLIGHT CHANCE POP WILL BE NEEDED THIS EVENING. WEDNESDAY/THURSDAY...ANOTHER 5H RIDGE OVER CENTRAL PART OF COUNTRY WILL BRING A FEW DAYS OF WARM AND DRY WX...BEFORE ANOTHER SHORTWAVE NOW OVER THE WEST COAST MOVES EAST. COULD SEE A FEW 90 DEGREES BY THURSDAY...MAY BE EVEN TOMORROW. EXTENDED FCST...MADE A FEW MINOR CHANGES TO SOME OF THE SKY/POPS/TEMPS FIELDS. KEPT LOW POPS FROM FRIDAY AFTERNOON TO SUNDAY AFTERNOON DUE TO ABOVE MENTIONED WEST COAST TROF. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 60 87 62 88 / 10 10 10 10 SHOALS 61 88 63 89 / 10 10 10 10 CULLMAN 61 88 63 89 / 10 10 10 10 FAYETTEVILLE 59 85 60 86 / 10 10 10 10 FT PAYNE 59 85 60 87 / 10 10 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 146 PM CDT TUE MAY 10 2005 ALZ001>010-016-TNZ076-096-097-110230- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 146 PM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TONIGHT)... ISOLATED SHOWERS AND THUNDERSTORMS...TRIGGERED BY DAYTIME HEATING WILL BE POSSIBLE THIS AFTERNOON AND EVENING. BRIEF HEAVY RAINFALL...GUSTY WINDS BETWEEN 30 AND 40 MPH...AND SMALL HAIL ARE POSSIBLE WITH A FEW STRONGER STORMS. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. DRY AND UNSEASONABLY WARM WEATHER CAN BE EXPECTED FOR WEDNESDAY AND THURSDAY. AN APPROACHING SYSTEM FROM THE WEST WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE TENNESSEE VALLEY FROM FRIDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. PB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 804 PM CDT TUE MAY 10 2005 ALZ009-110145- JACKSON- 804 PM CDT TUE MAY 10 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JACKSON COUNTY... AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS. ONE WAS LOCATED NEAR RUSSELL CAVE NATIONAL MONUMENT AND THE OTHER WAS LOCATED NEAR LONG ISLAND. THE THUNDERSTORMS WERE MOVING SOUTH AT 20 MPH. DIME SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RUSSELL CAVE NATIONAL MONUMENT. BRIDGEPORT. STEVENSON. FABIUS. FLAT ROCK. ROSALIE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The Northeast Alabama radar (KHTX), 48 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
2 hail. Local standard time, as filed.
Penny size hail was reported.
Quarter size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449013, 5449014.